MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 PFC SIG RPF INS SZ 5 10MM; PFC SIGMA RP-F : KNEE TIBIAL INSERT

DEPUY INTERNATIONAL LTD - 8010379 PFC SIG RPF INS SZ 5 10MM; PFC SIGMA RP-F : KNEE TIBIAL INSERT
Catalog Number 951050
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Scarring (2061); Not Applicable (3189)
Date of Event 07/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient was doing extremely well until approximately (b)(6) 2018, where he reported doing a "minor extension action when pushing a trolley.He had immediate onset of pain.He is unable to walk up and down stairs without pain and an able to sit for prolonged periods of time.He is aware of a clicking and catching sensation.X rays appear to show that the components are well fixed and that there may be a slightly oblique resection of the patella when the patella was resurfaced at time of primary surgery.A decision has been make to open the knee and remove the existing patella, recut the patella bone and then resurface the patella.On opening the knee all components were well fixed.Scar tissue surrounded the patella button.The knee was slightly loose through the range of motion, the poly was removed and up sized to a thicker 12.5mm insert.Patella was removed and repositioned.A new 41mm patella was inserted.
 
Additional Manufacturer Narrative
Product complaint: (b)(4).Investigation summary: no device associated with this report was received for examination.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PFC SIG RPF INS SZ 5 10MM
Common Device Name
PFC SIGMA RP-F : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8DT
UK  LS11 8DT
MDR Report Key7742027
Report Number1818910-2018-65608
Device Sequence Number1405435
Product Code NJL
UDI-Device Identifier10603295230458
UDI-Public10603295230458
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number951050
Device Lot NumberBF02244541
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/06/2018
Supplement Date Received by Manufacturer09/13/2018
Initial Report FDA Received Date08/02/2018
Supplement Report FDA Received Date09/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR